Ask a doctor

Can Botox Cause Vision Loss?

Although I don't really think Botox is the causing the vision loss, I still want to make sure.

Doctor Answers (9)

There is no association of Botox® causing or increasing your chances of developing cataracts!

+2

In general, Botox is a very safe medication to use. There is no association of Botox causing, inducing, or increasing your chances of developing cataracts. In other words, the development of the cataract in one of your eyes is unrelated to the recent use of Botox.

I would advise you to continue your follow-up with a board certified ophthalmologist. Thanks for your question and I hope this helps!


Englewood Plastic Surgeon

Botox and vision loss

+1

It is unlikely that you have had vision loss secondary to Botox injections. I have never heard of this before. 

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Botox does not cause vision loss

+1

 

Botox is a very powerful and effective medication that helps muscles relax once it is absorbed by them. If Botox is placed around muscles that control the position of the eyelid, some drooping as possible. However, Botox will not affect visual perception. Discuss with your doctor other more likely causes for the decrease in your vision

Pat Pazmino, MD
Miami Plastic Surgeon
4.5 out of 5 stars 66 reviews

You might also like...

Botox side effects do not include vision loss

+1

We have never heard of in medical literature or seen this type of reaction in our own practice so do not believe the two events are related.  Botox is a very safe treatment and the side effects do not include vision loss.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox causing vision loss is very unlikely

+1

I have never heard of Botox causing a loss of vision. Properly injected, it is well away from the eye. Occasionally, a poorly placed injection might cause a "droopy" upper eyelid.

Bruce K. Barach, MD
Schenectady Plastic Surgeon
4.5 out of 5 stars 11 reviews

To my knowledge, there is no known association between Botox and loss of vision

+1

It sounds like your Botox injections were unremarkable when they were done. Starting to lose vision one month later because of an early cataract is most likely completely unrelated and would have started to happen whether you had Botox or not. In general, doopy eyelids and double vision are the potential side effects that we worry about most. Make sure your ophthalmologist and your Botox physician have communicated as it is always good to keep everyone in the loop.

Francisco Canales, MD
Santa Rosa Plastic Surgeon
5.0 out of 5 stars 13 reviews

No.

+1

I have never seen it and never seen it reported in the literature, but there are cases of sudden blindness that can just occur. So, if you had either a botox injection, or a peanut butter and jelly sandwich and all of a sudden go blind in one eye, is it caused by either of them or just bad luck. We believe it would be just bad luck. Botox so far has been very safe.

William B. Rosenblatt, MD
New York Plastic Surgeon
4.0 out of 5 stars 9 reviews

No, Botox Will Not Cause Loss of Vision

+1

Hi Wendy,

No, Botox will not cause vision loss, especially delayed vision loss.  Good luck with your vision.  Do stay in touch with your opthalmologist.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Botox does not cause vision loss.

+1

I think we collectively have sufficient experience and data with Botox to conclude that it does not cause vision loss. Botox can uncommonly cause eyelid drooping and double-vision, but not cataracts, retinal detachment, macular degeneration or any such thing. The cataract you have developed is almost certainly unrelated.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.